MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE LOC SCREW; FASTENER, FIXATION

ZIMMER BIOMET, INC. COMPREHENSIVE LOC SCREW; FASTENER, FIXATION
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during the implantation of a vrs custom glenoid baseplate, one of the comprehensive fixed locking screws became locked into the bone and was unable to be removed or advanced without stripping the screw head.It was a 45 mm screw, and approximately 5 mm of it was sticking out of the implant when it locked in place.Multiple zimmer biomet screw drivers were used to remove the screw, as well as a needle nose vice grip.Ultimately a trephine style removal tool successfully unlocked and removed the screw.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4), reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPREHENSIVE LOC SCREW
Common Device Name
FASTENER, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10101615
Report Number0001825034-2020-02148
Device Sequence Number11533818
Product Code KWS
UDI-Device Identifier00880304677197
UDI-Public(01)00880304677197
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number180556
Device Lot Number874180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer10/02/2020
09/28/2021
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date10/06/2020
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age78 YR